I've read that in lab studies, traces of Botox have been found in the brains of people who went through the procedure. Is this true, and is Botox really safe? The last time I got it, I felt very nauseous.
How Safe is Botox?
Doctor Answers (12)
Botox is very safe
Botox is a FDA and Health Canada approved drug. It is very safe. It has been used for over 20 years for a variety of medical conditions. It is the most researched drug on the market with a very long safety profile. There are very little side affects to this drug.
Botox is safe
The FDA has a very rigorous process to determine the safety of products. The use of Botox to treat glabellar, between the eyebrow, wrinkles is very safe and approved by the FDA. The use of Botox to treat other areas such as around the eyes, the forehead and even around the mouth has been proven to be a very safe and effective means to treat facial wrinkles. So go ahead and enjoy the benefits of Botox Cosmetic.
Botox has an excellent safety record
Botox has been in use for some 20 years, with millions of injections performed and its safety record is one of the best. Your question is a good one though. The report to which you are referring caused quite a bit of consternation so it is good to set the record straight. It was a study done on rats, not people, in which botulinum toxin injected into the face appeared in trace amounts in the brain several days later.
The type of botulinum toxin was a veterinary grade, and is what is called "uncomplexed" which means that it is a much smaller molecule than the type used in Botox. Smaller molecules are much more likely to migrate. Further, the dose used was about 150 times greater than what would be used in people, and despite all that no adverse effects were noted. I think your nausea reaction is unrelated, as that can happen after any type of injection.
You might also like...
Botox is very safe. The FDA has very tough standards to approve medications. The Botox reminas within the treated area and should not migrate to other body areas.
Botox is powerful but safe
Botox is a very powerful but safe medication. It is a very weak and dilute version of botulinum toxin. When Botox is administered directly under the skin or on the surface of muscle it will diffuse approximately 3 cm.
Is Botox Safe?
We think the study you reference is related to animals and not humans. The injection sites and doses for this study are different than for the Botox you would receive. Botox has been studied and used extensively for years and has a safer profile than the common aspirin.
Periodically we have patients feel light headed and nauseous during and after injections. While we have not determined if this is related to anxiety, pain or some other issue, we do recognize that it occurs sometimes. Patients recover from this fairly quickly after resting for a few minutes.
Web reference: http://www.celibre.com/botox.aspx
Botox is safe and effective when used properly
Botox has been used and studied extensively for a number of conditions from wrinkles to excessive sweating under the arms. The lab studies you are referrring to have been performed in rats and are not equivalent to the doses or sites used for humans.
Botox has a safe and effective track record. As always, research the individual who will be administering the Botox as well as their experiencing using this product.
Botox is very safe
I think you’re referring to an animal study and not humans. Botox is very safe as it has been used for more than 30 years at high doses for neurology patients, much higher than that used for cosmetic purposes.
It is possible that if some Botox got in to a blood vessel that you might feel nauseated, or it is the technique of pain management during the delivery of the product that can cause this.
Web reference: http://ww.thenyac.com
Botox is among the safest of cosmetic procedures.
Hi! Botox has been in use for a number of years with an excellent safety track record. When it is used for medical indications (as opposed to cosmetic), much higher doses are used, and it is safe even then.
The worst thing that's likely to happen from Botox is a local and temporary problem, such as a droopy eyelid, and even this is very rare with an experienced injector.
Please see a previous post
Hi Gale, Excellent question - if you look in the section on this site about Botox questions you will find a question asking "Can Botox affect my Brain?". There are several excellent and thorough answers that you will find very helpful. Nausea during or right after Botox injections is more likely due to nerves and anxiety related to the injection process rather than the actual Botox itself. Thanks, Dr. Kamran Jafri
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.